67993members
358011posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen - can I stop taking it?

2 REPLIES 2
Highlighted
Member

Re: Tamoxifen - can I stop taking it?

Hi Wonky - I’m sorry you are suffering, so I’ll start with sending you a big hug. What are the side effects that you are experiencing? I’m only asking as I wonder if some or all could possibly be menopause symptoms rather than Tamoxifen? I say that as I’m not sure what causes my hot flushes for example.

Have you tried changing brands of Tamoxifen? I know from reading threads on here that some people suffer different side effects with different brands. 

My thoughts for what they are worth - I think each person is individual and each diagnosis is different, so I would encourage you to speak to your medical team and explain your concerns and side effects before you stop taking them. They can help you balance the pros against the cons and you can then make the right decision for you.

My very best wishes to you.

Evie xx

Member

Re: Tamoxifen - can I stop taking it?

I do not mean to be harsh but we are very lucky to have the option of oestrogen blockers - some BCs are not hormone receptive and some women are of course diagnosed and the cancer has metastasised already . Sure there are side effects I take Letrozole and it is causing me weaker bones and aching joints . I would be a damn sight more miserable if my cancer recurred or spread because I was foolish enough to ignore the advice that I take it for 9 years. Oncologists know what they are prescribing and why 

Highlighted
Member

Tamoxifen - can I stop taking it?

Ladies, no doubt loads on here on the subject, I'm being lazy! I detest these tablets, a daily reminder of what I went through for years to come and without doubt I have side effects. Has anyone else considered packing Tam in? What did your Oncologist say? Or did you just go for it? I realise I'm going against the grain here, but I honestly feel I might be better off ditching the Tam and taking my chances rather than feeling miserable cos of side effects. Wonky x